Ovarian hemorrhage in patients receiving anticoagulant therapy

J Reprod Med. 1979 Feb;22(2):82-6.

Abstract

During a 10-year period, five laparotomies were performed on three patients for hemorrhage from nonneoplastic ovarian lesions that occurred while the patients were on anticoagulant therapy. The patients were stabilized with blood transfusions, given medication to reverse the anticoagulants and underwent immediate surgery. Nineteen similar patients have been reported on previously. During the brief follow-up a 31% incidence of recurrent hemorrhage was observed in those patients continued on anticoagulants postoperatively. All physicians caring for women on anticoagulants should be on the alert for this life-threatening complication.

MeSH terms

  • Adult
  • Anticoagulants / adverse effects*
  • Corpus Luteum / pathology
  • Female
  • Hemoperitoneum / etiology*
  • Hemoperitoneum / therapy
  • Hemorrhage / chemically induced*
  • Hemorrhage / complications
  • Hemorrhage / therapy
  • Humans
  • Ovarian Cysts / complications*
  • Ovarian Cysts / pathology
  • Ovarian Cysts / therapy
  • Ovarian Diseases / chemically induced*
  • Ovarian Diseases / complications
  • Ovarian Diseases / therapy
  • Retrospective Studies

Substances

  • Anticoagulants